# SDR MDR03034

- Difficulty date: November 18, 2003
- Submitted: December 3, 2003
- Operation: Air carrier
- Aircraft: N159AC
- Make and model: Skrsky S64F
- Aircraft serial: 64084
- Engine: Pwa JFTD12A4A
- System (JASC): 6520 · Tail Rotor Gearbox
- Part: Gear
- Part number: 643566507101
- Part serial: 32
- Condition: Cracked
- Location: T/R Gearbox
- Part time: 876 hours
- Component: Gearbox
- Component part number: 643566001047
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

TAIL ROTOR GEARBOX WAS REMOVED FROM AC FOR MAKING METAL. TAIL ROTOR GEARBOX WAS DISASSEMBLED IN THE OVERHAUL SHOP AND VISUALLY FOUND A CRACKED GEAR TOOTH ON THE OUTPUT GEAR.  DURING THE MPI INSPECTION, WAS CONFIRMED THE TOOTH WAS CRACKED AND NO OTHER CRACKS WERE FOUND.  CRACK IS LOCATED.2500 INCH FROM THE BASE OF THE GEAR TOOTH ON THE DRIVE SIDE OF THE TOOTH AND EXTENDS LENGTH WISE APPROX 2 INCH CURVING UP TO THE TOP OF THE TOOTH, DIVIDING INTO THREE CRACKS ON THE TOP OF THE TOOTH. PROBABLE CAUSE IS UNKNOWN AT THIS TIME.
